Alert archive / Virginia / Beach Hazards Statements in 2025

Beach Hazards Statement 8, NWS Wakefield, VA

August 5, 2025Worcester County, Maryland; Currituck County, North Carolina; Accomack County, Northampton County, City of Virginia Beach, Virginia

NWS Wakefield, VA issued this beach hazards statement at Aug 5, 2025, 12:32 AM EDT for Worcester County, Maryland; Currituck County, North Carolina; Accomack County, Northampton County, City of Virginia Beach, Virginia. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2025, 12:32 AM EDT (04:32 UTC)
Expired
Aug 6, 2025, 3:23 AM EDT
In force
27 hr
Issued by
NWS Wakefield, VA

Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA

The radar

The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 4.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2025-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2025-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

390 
WHUS41 KAKQ 050432
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
1232 AM EDT Tue Aug 5 2025

MDZ025-NCZ102-VAZ098>100-051245-
/O.NEW.KAKQ.BH.S.0008.250805T0432Z-250806T0000Z/
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
1232 AM EDT Tue Aug 5 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Breaking waves of 3 to 4 feet will result in rough surf 
  conditions and a high risk of rip currents.

* WHERE...In Maryland, Maryland Beaches County. In North 
  Carolina, Eastern Currituck County. In Virginia, Virginia 
  Beach, and Accomack and Northampton Counties.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming and surfing conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
6 follow-up statements
809 
WHUS41 KAKQ 050756
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
356 AM EDT Tue Aug 5 2025

MDZ025-NCZ102-VAZ098>100-051600-
/O.CON.KAKQ.BH.S.0008.000000T0000Z-250806T0000Z/
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
356 AM EDT Tue Aug 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Breaking waves of 3 to 4 feet will result in rough surf 
  conditions and a high risk of rip currents.

* WHERE...In Maryland, Maryland Beaches County. In North 
  Carolina, Eastern Currituck County. In Virginia, Virginia 
  Beach, and Accomack and Northampton Counties.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming and surfing conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
524 
WHUS41 KAKQ 051046
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
646 AM EDT Tue Aug 5 2025

MDZ025-NCZ102-VAZ098>100-051900-
/O.CON.KAKQ.BH.S.0008.000000T0000Z-250806T0000Z/
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
646 AM EDT Tue Aug 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Breaking waves of 3 to 4 feet will result in rough surf
  conditions and a high risk of rip currents.

* WHERE...In Maryland, Maryland Beaches County. In North 
  Carolina, Eastern Currituck County. In Virginia, Virginia 
  Beach, and Accomack and Northampton Counties.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming and surfing conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
253 
WHUS41 KAKQ 051913
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
313 PM EDT Tue Aug 5 2025

MDZ025-NCZ102-VAZ098>100-060315-
/O.EXT.KAKQ.BH.S.0008.000000T0000Z-250807T0000Z/
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
313 PM EDT Tue Aug 5 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...Breaking waves of 3 to 4 feet will result in rough surf 
  conditions and a high risk of rip currents.

* WHERE...In Maryland, Maryland Beaches County. In North 
  Carolina, Eastern Currituck County. In Virginia, Virginia 
  Beach, and Accomack and Northampton Counties.

* WHEN...Through Wednesday evening.

* IMPACTS...Dangerous swimming and surfing conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
108 
WHUS41 KAKQ 060150
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
950 PM EDT Tue Aug 5 2025

MDZ025-NCZ102-VAZ098>100-061000-
/O.CON.KAKQ.BH.S.0008.000000T0000Z-250807T0000Z/
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
950 PM EDT Tue Aug 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...Breaking waves of 3 to 4 feet will result in rough surf 
  conditions and a high risk of rip currents.

* WHERE...In Maryland, Maryland Beaches County. In North 
  Carolina, Eastern Currituck County. In Virginia, Virginia 
  Beach, and Accomack and Northampton Counties.

* WHEN...Through Wednesday evening.

* IMPACTS...Dangerous swimming and surfing conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
240 
WHUS41 KAKQ 060459
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
1259 AM EDT Wed Aug 6 2025

MDZ025-NCZ102-VAZ098>100-061300-
/O.CON.KAKQ.BH.S.0008.000000T0000Z-250807T0000Z/
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
1259 AM EDT Wed Aug 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Breaking waves of 3 to 4 feet will result in rough surf 
  conditions and a high risk of rip currents.

* WHERE...In Maryland, Maryland Beaches County. In North 
  Carolina, Eastern Currituck County. In Virginia, Virginia 
  Beach, and Accomack and Northampton Counties.

* WHEN...Through Wednesday evening.

* IMPACTS...Dangerous swimming and surfing conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
272 
WHUS41 KAKQ 060723
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
323 AM EDT Wed Aug 6 2025

MDZ025-NCZ102-VAZ098>100-061530-
/O.CON.KAKQ.BH.S.0009.250806T1200Z-250807T0000Z/
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
323 AM EDT Wed Aug 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Breaking waves of 3 to 4 feet will result in rough surf 
  conditions and a high risk of rip currents.

* WHERE...In Maryland, Maryland Beaches County. In North 
  Carolina, Eastern Currituck County. In Virginia, Virginia 
  Beach, and Accomack and Northampton Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Dangerous swimming and surfing conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Aug 4, 9:44 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Aug 4, 9:44 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
944 PM EDT Mon Aug 4 2025

.SYNOPSIS...
Below average temperatures, lower humidity, and mainly dry
conditions persist early this week as strong high pressure
builds to our north. Moisture will slowly build back into the
region mid to late this week with afternoon temperatures
remaining below normal.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 705 PM EDT Tuesday...

Key Messages:

- Cooler temperatures and remaining dry from Canadian high pressure.

- Tropical Storm Dexter continues to move east well off the NC
  coast with no direct impacts for the area.

GOES water vapor channels depict an upper level ridge across
New England with an upper level trough from the Great Lakes to
the Ohio Valley. At the surface, weakening high pressure
extends from the southern New England coast to the Mid-
Atlantic, with a stronger high well to the N centered over James
Bay. Mostly clear to partly cloudy and pleasant early this
evening with temperatures in the mid 70s to around 80F and
dewpoints in the upper 50s to lower 60s. The initial surface
high settles over the region tonight. Mostly clear this evening,
with increasing high clouds overnight. Low temperatures will
remain quite pleasant and below average, ranging from the lower
60s inland to the mid/upper 60s along the coast, with some
favored cool spots dropping into the upper 50s. Patchy shallow
ground fog is possible toward sunrise, especially away from the
coast. However, confidence in fog is low given increasing cloud
cover late.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
As of 200 PM EDT Tuesday...

Key Messages:

- Below normal temperatures continue, coolest towards the
  Piedmont.

- Dry Tuesday, moisture and chances of precipitation returns
  Wednesday and Thursday.

The aforementioned strong high pressure system over James Bay
builds to ~1030mb over QB Tuesday and glides SE toward New
England and Atlantic Canada Wednesday. Increasing and thickening
high clouds are expected Tuesday (especially W). High
temperatures remain below average ranging from the upper 70s
over the Piedmont to the lower 80s E. Tuesday will generally
remain dry. However, a few light sprinkles are possible over the
Piedmont. Dewpoints remain rather comfortable for August
ranging from the lower to mid 60s. An upper trough digs across
the central CONUS Tuesday night into Wednesday. As this occurs,
moisture will increase across the region with PW values
returning to above normal. This will result in increased
humidity and rain chances. Tstm chance will be very limited
Wednesday with onshore flow, cloud cover, and limited
instability. Forecast highs Wednesday are in the upper 70s to
mid 80s, after morning lows in the 60s. Moisture continues to
pool across the region Wednesday night into Thursday. There is
at least some increase in instability across central/southern VA
and NE NC Thursday with increased tstm chances. Lows Wednesday
night range from the mid 60s to lower 70s, with highs Thursday
remaining below average and in the upper 70s to lower 80s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 200 PM EDT Tuesday...

Key Messages:

- Slightly below average temperatures persist with increasing
  humidity.

- Increasing rain chances through late week into early next
  weekend as moisture returns.

Strong high pressure lingers across the New England coast and
Canadian Maritimes late this week into next weekend. Aloft, an
upper trough will settle across the Southeast as rising height
anomalies develop over QB. This type of pattern typically
results in some semblance of low pressure off the Southeast
coast, at least an inverted trough. There are some EPS members
that show tropical development, with less support from the GEFS.
NHC has a hatched area for this system showing a 30% of
development through 7 days, and beyond 48 hours. Regardless of
tropical development, PW anomalies and rain chances increase
later this week into early next weekend. More humid conditions
are expected later this week into next weekend. Temperatures
remain below average late this week and gradually warm by
Saturday, and trend toward seasonal normals by Sunday. Warmer
overnight lows are expected due to more humid conditions.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
As of 715 PM EDT Monday...

VFR conditions prevail through Tue. High clouds increase from
SW to NE overnight into Tue with mostly cloudy skies expected
Tue across the area. While most of the area should remain dry,
occasional light sprinkles or drizzle is possible across the
Piedmont during the day, potentially reaching near RIC in the
afternoon. However, confidence in drizzle at RIC is quite low at
this time. Light E/NE winds this evening become calm/variable
overnight, eventually becoming NE 5-10 kt late Tue morning into
Tue afternoon.

Rain chances increase Wed into Thu with light rain/sprinkles
moving into the area. As such, degraded flight conditions are
possible.

&&

.MARINE...
As of 945 PM EDT Monday...

- High Risk for Rip Currents is in effect across all beaches
  through Tuesday.

- Tropical Storm Dexter, well off the Carolina coast, will have
  no impact on the local area other than a marginal enhancement
  to the rip current threat through midweek.

High pressure, centered well north of the local area, remains
in control this evening, and light onshore flow continues. TS
Dexter is well to the east offshore. Latest obs reflect ENE
winds at ~5-10kt with gusts to 15kt. Seas have shown some
improvement this evening per buoy obs, averaging 3-4 ft. Later
this evening and overnight, the pressure gradient will weaken a
bit more, as Dexter continues to pull away. This will allow
seas to continue to subside. have dropped SCA for the overnight
period, though some occasional 5 footers are possible for
northern waters in E swell ~8-9 seconds through 06z or so.

There will be a brief reprieve from SCAs on Tuesday and through
the first half of Wednesday. Onshore flow continues, though, at
10-15kt. Seas will be 3 to 4 ft and waves 1-2ft (3ft at mouth
of bay). An area of low pressure or an inverted coastal trough
looks to develop along the SE coast mid week through the end of
the week, leading to the return of the tighter pressure
gradient. SCAs may be needed as early as mid- day Wednesday as
winds increase to 15-20kt and 5ft seas return. Elevated onshore
flow is then expected through the rest of the week. Currently
forecasting 15-25kt Thurs into Fri, but this could change
depending on the strength and track of the low pressure.

High rip current risk will continue for all beaches tomorrow and
likely through much of the week due to onshore swell.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...AJZ/KMC
NEAR TERM...AJZ/RMM
SHORT TERM...AJZ/KMC
LONG TERM...AJZ/KMC
AVIATION...RMM
MARINE...AC/MAM
Hazardous weather outlook, Aug 4, 9:53 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
953 PM EDT Mon Aug 4 2025

MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-060200-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-
Prince George (including Hopewell and Petersburg)-Charles City-
New Kent-Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-
James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-
Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
953 PM EDT Mon Aug 4 2025

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098>100-060200-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
953 PM EDT Mon Aug 4 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in Virginia, 2025Beach Hazards Statements in Maryland, 2025Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.